A central limit theorem for independent summands with infinite variances

  • Z. Govindarajulu
Article
  • 91 Downloads

Abstract

A central limit theorem for independent summands having variances tending to infinity at a certain rate is obtained. This result is extended to the cases where the sample size is random and where the random variables are vector-valued.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Anscombe, F. J... “Large sample theory of sequential estimation,”Free. Cambridge Philos. Soc., 1952,48, 600–07.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Feller, William..An Introduction to Probability Theory and Its Applications, Vol. II, John Wiley & Sons, Inc., New York, 1966.MATHGoogle Scholar
  3. 3.
    Gnedenko, B. V. and Kolmogorov, A. N...Limit Distributions for Sums of Independent Random Variables. Addison-Wesley Publishing Co., Inc., Cambridge, Mass., 1954, pp. 131–72.MATHGoogle Scholar
  4. 4.
    Mogyoródi, J... “On limiting distribution for sums of a random number of independent random variables,”Publ. of Math. Inst. of Hung. Acad. Sci., 1961,6, 365–71.MATHGoogle Scholar
  5. 5.
    —.. “A central limit theorem for the sum of a random number of independent random variables,”Ibid., 1962,7, 409–29.MATHGoogle Scholar
  6. 6.
    Trotter H. F... “An elementary proof of the central limit theorem,”Acrhiv. Der. Math., 1959,10, 226–34.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Indian Academy of Sciences 1973

Authors and Affiliations

  • Z. Govindarajulu
    • 1
  1. 1.University of KentuckyUSA

Personalised recommendations